Fatal Cardiac Arrhythmia After Oral Sumatriptan
Article first published online: 17 JUN 2002
Headache: The Journal of Head and Face Pain
Volume 39, Issue 7, pages 511–512, July 1999
How to Cite
Laine, K., Raasakka, T., Mäntynen, J. and Sakko, P. (1999), Fatal Cardiac Arrhythmia After Oral Sumatriptan. Headache: The Journal of Head and Face Pain, 39: 511–512. doi: 10.1046/j.1526-4610.1999.3907511.x
- Issue published online: 17 JUN 2002
- Article first published online: 17 JUN 2002
- Accepted for publication November 16, 1998.
- Cited By
- cardiac arrhythmia;
Typically, 3% to 5% of patients experience sensations of heaviness, pressure, and tightness in the chest after administration of sumatriptan, but there is little ECG evidence of ischemia.1,2 The serious cardiovascular incidents after consuming sumatriptan have been associated mostly with the subcutaneous dosage form of this drug and with patients with underlying cardiovascular risk factors. We report a case of fatal cardiac arrhythmia in an otherwise perfectly healthy patient with migraine after consuming a single 100-mg dose of oral sumatriptan.